Hail, Maury
- When
- June 3, 9:06 AM CST
- Where
- Maury County, Spring Hill
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.750, -86.933
Dime size hail reported.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 3, 8:52 AM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 952 AM CDT SUN JUN 3 2001 WELL...LATEST SURFACE ANALYSIS HAS WARM FRONT ALONG THE WESTERN OK/KS BORDER TO OKC-LIT-CBM TO NORTH OF BHM. ELEVATED THUNDERSTORMS HAVE BEEN FORMING ALL NIGHT LONG AND CONTINUE TO AS H8 JET OF 25 TO 30 KTS FEEDS JUICY THETA E AIR NORTH OF THE BOUNDARY. BNA SOUNDING WAS VERY STABLE. HOWEVER...LIT SOUNDING HAS SWEAT NEAR 400...K INDEX OF 30 AND CAPE OF NEARLY 2000 J/KG. LOTS OF 0-3 SRM HELICITY TOO. AS WARM FRONT LIFTS NORTHWARD...AND AFTERNOON HEATING COMMENCES...SHOWERS AND TSRA WILL BECOME LIKELY. PLAN TO UPDATE THE ZONES TO RAISE POPS FOR TODAY AND POSSIBLY TONIGHT. LOOKS LIKE HAIL IS THE PRIMARY THREAT FOR THE MOMENT...HOWEVER AS THE FRONT MOVES NORTHWARD CELLS MAY DENOTE MORE OF BOWING CHARACTERISTICS...AND THUS WIND DAMAGE MAY BECOME A THREAT. SPC DAY 1 IS ON TARGET WITH A LARGE SLIGHT AREA. PLAN TO BUMP UP THE POPS...DRASTICALLY...AS CELLS ARE NOW POPPING UP JUST SOUTH OF THE NASHVILLE AREA. SCOTT DICKSONS EXCELLENT AWIPS MESOSCALE PROCEDURES SHOWING LOTS OF THETA E ADVECTION AND MOISTURE TRANSPORT INTO WRN 1/2 OF CWA. SCHROEDER RULE IN EFFECT TOO...SO LIKELY POPS ARE WARRANTED. .BNA...NONE. JDG
TNZ005>011-022>034-056>066-075>080-093>097-041030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUN 3 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT... THE COLD FRONT THAT PUSHED THROUGH MIDDLE TENNESSEE DURING THE OVERNIGHT HOURS...WILL RETURN AS A WARM FRONT AROUND MIDNIGHT TONIGHT. ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP IN THE WESTERN HALF OF THE MIDSTATE THIS AFTERNOON...THEN INCREASE IN COVERAGE TONIGHT. THE BEST CHANCE FOR RAIN THROUGH EARLY MONDAY MORNING WILL MAINLY BE WEST OF INTERSTATE 65. THE BULK OF THE THUNDERSTORM ACTIVITY TODAY AND TONIGHT WILL RESIDE IN THE CENTRAL PLAINS. HOWEVER...THE WINDS ALOFT WILL TRACK THESE STORMS TOWARD MIDDLE TENNESSEE. FURTHERMORE...STRENGTHENING LOW LEVEL WINDS AND RISING ATMOSPHERIC MOISTURE AND INSTABILITY...WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IN THE MIDSTATE. SOME OF THE THUNDERSTORMS TONIGHT WILL BE STRONG...AND THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. NO OTHER FORM OF HAZARDOUS WEATHER WILL OCCUR. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEED|ED LATE TONIGHT AND INTO EARLY MONDAY MORNING. DICKSON 15
The Nashville radar (KOHX), 65 km away, was scanning. The volume nearest the first event began at 15:07 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Dime size hail reported.
Highway department reported trees down near the Napier Lake area.
Amateur radio report of trees and power lines down from Tennessee Ridge to Erin.
Office of Emergency Management reported trees and power lines down across the southern and western part of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251976, 5251979, 5251978, 5251977.